Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Albuquerque, NM

June 27, 2011Lincoln County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2011, 3:30 PM MDT for Lincoln County, Torrance County, New Mexico. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 3:30 PM MDT (21:30 UTC)
Expired
Jun 27, 2011, 4:15 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Lincoln County, NM, Torrance County, NM

The radar

The Holloman AFB radar (KHDX), 142 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:35 PM MDTHAIL 0.752 Ene Corona, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4097 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WUUS55 KABQ 272130
SVRABQ
NMC027-057-272215-
/O.NEW.KABQ.SV.W.0029.110627T2130Z-110627T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  SOUTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 415 PM MDT

* AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CORONA...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL LINCOLN COUNTY...
  RURAL EXTREME SOUTH CENTRAL TORRANCE COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

&&

LAT...LON 3426 10525 3401 10550 3428 10580 3440 10569
TIME...MOT...LOC 2130Z 306DEG 8KT 3427 10561

$$

SHOEMAKE
1 follow-up statement
531 
WWUS55 KABQ 272200
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT MON JUN 27 2011

NMC027-057-272215-
/O.CON.KABQ.SV.W.0029.000000T0000Z-110627T2215Z/
TORRANCE-LINCOLN-
400 PM MDT MON JUN 27 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LINCOLN AND EXTREME SOUTHEASTERN TORRANCE COUNTIES UNTIL 415 PM
MDT...

AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CORONA...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL TORRANCE COUNTY..
  RURAL LINCOLN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 3418 10568 3431 10557 3426 10525 3401 10550
TIME...MOT...LOC 2200Z 306DEG 8KT 3423 10554

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:06 AM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 27, 10:06 AM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1006 AM MDT MON JUN 27 2011

.UPDATE...
HAVE UPDATED THE PACKAGE TO ADJUST PRECIPITATION CHANCES WITHIN
THE WESTERN/CENTRAL PORTIONS OF THE FORECAST AREA BASED ON THE
LATEST TRENDS. BACKDOOR COLD FRONT HAS ALREADY INVADED THE KCQC
AND MORIARTY AREAS WITH AN ELY WIND GUST OF GREATER THAN 20KTS.
WOULD NOT BE SURPRISED IF THE BOUNDARY TRIES TO SQUEEZE INTO THE
RIO GRANDE VALLEY BY EARLY AFTERNOON...INCREASING BOUNDARY LAYER
MOISTURE. THIS COULD INGITE ISOLATED DRY THUNDERSTORMS FROM THE
RIO GRANDE VALLEY TO THE CONTINENTAL DIVIDE...WHERE ERRATIC AND
GUSTY DOWNBURST WINDS ARE POSSIBLE. THIS MAY TRANSITION TO A MIX
OF WET/DRY CELLS THIS EVENING. HAVE ALSO TRIMMED DRY LIGHTNING
THREAT IN THE FAR NORTHWEST ZONES AS MOISTURE WILL BE TOO SCANT
TO SUPPORT ANY ACTIVITY IN THIS REGION. SEVERE THREAT REMAINS ON
THE ELEVATED SIDE FOR THE ERN SLOPES OF THE CENTRAL MTN CHAIN...
GENERALLY FROM VERMEJO PARK-OCATE-LAS VEGAS-CLINES CORNERS AND
AREAS FURTHER EAST INTO THE HIGH PLAINS OF NORTHEAST NM. PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH A ROGUE
LAND SPOUT/TORNADO CAN NOT BE RULED OUT. UPDATED ZFP HAS ALREADY
BEEN SHIPPED. DPORTER

&&

.AVIATION UPDATE...
A SFC BNDRY ENTERED NE NM EARLY THIS MORNING AND HAS RACED SOUTH
TO SET THE STAGE FOR NMRS SHRA/TSRA AFT 21Z FROM THE E SLOPES OF
THE SANGRES ESE ACROSS THE NE/EC PLAINS THRU 06Z. EASTERLY WINDS
GUSTING TO 25 KTS ARE LIKELY IN THE MID/UPPER RIO GRANDE VALLEY
THIS AFTERNOON AS THE BACKDOOR COLD FRONT PUSHES WESTWARD TOWARD
THE CONTINENTAL DIVIDE. THE INCREASED LOW LEVEL MOISTURE ON THE
EASTERLY SURFACE WINDS WILL FURTHER DESTABILIZE THE ATMOSPHERE
FROM THE CONTINENTAL DIVIDE TO THE RIO GRANDE VALLEY...ALLOWING
CONVECTIVE DEVELOPMENT OF MAINLY DRY AFTERNOON AND EVENING
THUNDERSTORMS WITH THE POTENTIAL FOR STRONG GUSTY ERRATIC
DOWNBURST WINDS. THE EASTERLY WINDS WILL LIKELY PERSIST OVERNIGHT
WITH OCCASIONAL STRONGER GUSTS INTO THE MID TO UPPER RIO GRANDE
VALLEY. SMOKE FROM FIRES OVER NORTH CENTRAL NM WILL ALSO IMPACT
VSBYS AROUND LOS ALAMOS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 07

&&

.PREV DISCUSSION...339 AM MDT MON JUN 27 2011...
THE START OF THE WORKWEEK WILL BE AN ACTIVE ONE WITH CNVECTION...
WILDFIRES...DRY THUNDER AND A STRONG COLD FRONT TO DEAL WITH.

EARLY MORNING 11-3.9 MICRON SATELLITE IMAGERY CONTINUES TO SHOW
THE LAS CONCHAS FIRE BURNING HOT AND EXPANDING OVER THE JEMEZ NEAR
LOS ALAMOS. THE HOT SPOT AREA HAS BEEN GROWING RATHER RAPIDLY ON
SATELLITE IMAGERY FOR THE PAST SEVERAL HOURS AND NEW SPOT FORECAST
REQUEST SHOWS IT AT 6000 ACRES AND GROWING. SMOKE PLUME FROM THIS
FIRE CONTINUES TO STREAM EAST NORTHEAST ACROSS INTERSTATE 25 AND
EAST INTO UNION COUNTY. WILL CONTINUE WITH SMOKE IN THE GRIDS AND
ALLOW THE DAY SHIFT TO RE-EVALUATE AROUND MIDDAY. IN THE
MEANTIME...A STRONG BACKDOOR COLD FRONT CONTINUES TO RIP SOUTH
ACROSS SOUTHEAST COLORADO AND THE OKLAHOMA AND TEXAS PANHANDLES
EARLY THIS MORNING. UPSTREAM DEWPOINTS ARE SOARING INTO THE 60S TO
NEAR 70 WITH LOW CLOUDS JUST BEHIND THE BOUNDARY.

WE EXPECT THIS FRONT TO SURGE SOUTH INTO THE NORTHEAST PLAINS
BEFORE SUNRISE AND THEN BANK UP AGAINST THE EAST SLOPES OF THE
SANGRES AND CENTRAL HIGHLANDS LATER THIS MORNING. THE FRONT WILL
BRING A SIGNIFICANT MOISTURE INCREASE ACROSS THE EAST ALTHOUGH
SOME MIXING WILL TAKE PLACE LATER IN THE DAY. THE FRONT WILL
PROVIDE ADDED CONVERGENCE AND WHEN COMBINED WITH DAYTIME
INSTABILITY/AVAILABLE ENERGY WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
POTENTIAL IS THERE FOR SEVERE THUNDERSTORMS FAVORING THE NORTHEAST
WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED
TORNADO CANNOT BE RULED OUT. TO THE WEST OF THE CENTRAL MOUNTAIN
CHAIN...700-500MB ANALYSIS OF THE GFS INDICATES MID LEVEL MOISTURE
ENTERING ONCE AGAIN WITH DRY THUNDERSTORMS POSSIBLE THIS
AFTERNOON. MAIN THREATS WILL BE ERRATIC GUSTY WINDS AND DRY
LIGHTNING WHICH MAY LEAD TO OR ENHANCE WILDFIRE ACTIVITY.

THE COLD FRONT IS EXPECTED TO SURGE THROUGH THE GAPS OF THE
CENTRAL MOUNTAIN CHAIN LATER THIS EVENING AND OVERNIGHT WITH A
MODERATE TO STRONG EAST CANYON WIND EVENT EXPECTED. WINDS WITHIN
THE ALBUQUERQUE METRO AREA COULD APPROACH ADVISORY LEVELS AND THE
DAY SHIFT WILL NEED TO EVALUATE THIS. MOISTURE WILL PUSH WEST TO
THE CONTINENTAL DIVIDE WHICH WILL HOPEFULLY PROVIDE SOME RELIEF
FOR FIRE FIGHTING EFFORTS ON THE PACHECO AND LAS CONCHAS FIRES.

THE REST OF THE FORECAST PERIOD FROM TUESDAY THROUGH SATURDAY WILL
BE DEPENDANT ON THE PLACEMENT OF THE UPPER LEVEL HIGH. IT APPEARS
THE HIGH WILL WOBBLE EAST A BIT WHICH WOULD OPEN UP SOME MOISTURE
RETURN OVER WESTERN SECTIONS OF THE FORECAST AREA. KEPT POPS
SITUATED MAINLY FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA
STATE LINE. THESE WILL LIKELY NEED TO BE TWEAKED AND TAILORED ON A
DAY BY DAY BASIS AS CONFIDENCE ON THE OVERALL PATTERN INCREASES
WITH TIME. AS IT STANDS NOW...AT LEAST ISOLATED TO SCATTERED
SHOWERS/STORMS LOOK POSSIBLE EACH AFTERNOON AN EVENING. LONG RANGE
MODELS CONTINUE THE RIDGE IN THE CENTRAL AND WESTERN NEW MEXICO
VICINITY THROUGH EARLY NEXT WEEK. STAY TUNED. KW

.AVIATION...
A SFC BNDRY ENTERING NE NM EARLY THIS MORNING WILL RACE SOUTH AND
SET THE STAGE FOR NMRS SHRA/TSRA AFT 21Z FROM THE E SLOPES OF THE
SANGRES ESE ACROSS THE NE/EC PLAINS THRU 06Z. WIND GUSTS BEHIND THE
FRONT UP TO 35 KTS ARE POSSIBLE THRU 15Z. AN AREA OF IFR LOW CLOUDS
BEHIND THIS BNDRY WILL SLIP SOUTH INTO NE NM AROUND KCAO AND EXPAND
WEST TOWARD KRTN THRU 12Z. LOCAL 7.5KM WRF AND RUC13 MODELS SHOW
THE BNDRY THRU KTCC AND KCQC BY 18Z WITH PATCHY LOW CLOUDS POSSIBLE
BEFORE LATE MORNING HEATING MIXES THE LOW LEVELS. WILL CONSIDER
TEMPO FOR LOW CLOUDS AT KTCC ON NEXT TAF ISSUANCE. POTENTIAL FOR
SVR STORMS OVER THE NE PLAINS AFT 21Z WITH LARGE HAIL AND GUSTY
WINDS TO 50 KTS THE MAIN THREAT. THE BNDRY WILL SLIDE INTO THE RGV
AFT 02Z WITH LOCAL GAP WINDS UP TO 35 KTS POSSIBLE AND POTENTIAL
FOR AWW AT KABQ. SMOKE FROM FIRES OVER NORTH CENTRAL NM WILL ALSO
IMPACT VSBYS FROM AROUND TAOS TO SANTA FE. SUFFICIENT MID LEVEL
MOISTURE OVER WESTERN NM WILL ALSO FAVOR LOCALIZED VIRGA SHOWERS
WITH GUSTY WINDS...BLDU...AND A FEW LIGHTNING STRIKES AFT 21Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. GUYER

.FIRE WEATHER...
AN EXTREMELY ACTIVE DAY IS EXPECTED TODAY ACROSS THE AREA. A LOW
LEVEL SURFACE FRONT ENTERING THE NE PLAINS AIDED BY DEEP CONVECTION
OVER THE CENTRAL PLAINS IS FORCING DEWPOINT VALUES IN THE 60S SOUTH
INTO THE AREA. THIS WILL ALLOW MAX TEMPS TO FALL 10 TO 20F BELOW
HIGHS SUNDAY WITH MIN RH VALUES IN THE 20S AND 30S OVER MUCH OF THE
NE PLAINS. THE POTENTIAL FOR WETTING RAINFALL IS FINALLY IN THE
PICTURE FOR AREAS FROM THE E SLOPES OF THE SANGRES EAST SOUTHEAST
INTO THE PLAINS. INITIAL DEVELOPMENT OVER THE SANGRES WILL FAVOR
SOME DRY LIGHTNING STRIKES WITH SMALL WETTING RAINFALL FOOTPRINTS
BEFORE STORMS DEVELOP EAST AND PRODUCE LARGER WETTING FOOTPRINTS.

SURFACE WINDS WILL BE LIGHTER THAN SUNDAY OVER WESTERN NM HOWEVER
LOCALLY BREEZY/WINDY CONDITIONS WILL STILL DEVELOP OVER THE NORTHERN
MTS. MIN RH VALUES IN THE SINGLE DIGITS...ABOVE NORMAL TEMPS...AND
STRONG INSTABILITY WILL ALLOW FOR STRONG GROWTH POTENTIAL AGAIN
TODAY FOR EXISTING FIRES. TRANSPORT WINDS WILL BE WEAKER AND MORE
WEST SOUTHWEST THIS AFTERNOON THAN WESTERLY COMPARED TO SUNDAY.

THE OTHER CONCERN WILL BE SUFFICIENT MID LEVEL MOISTURE OVER WESTERN
NM WITH STRONG INSTABILITY FAVORING VIRGA SHOWERS WITH DRY LIGHTNING
AND GUSTY WINDS. HAVE PLACED ISOLATED COVERAGE FOR DRY LIGHTNING
OVER ALL OF WESTERN NM AS WE CANNOT RULE IT OUT ANYWHERE AFTER 3 PM.

THE SURFACE BNDRY WILL CONTINUE SHIFTING WEST THRU GAPS IN THE
CENTRAL MT CHAIN BTWN 7-9PM PRODUCING LOCALLY GUST EAST AND
SOUTHEAST WINDS...RAISING RH VALUES SIGNIFICANTLY DURING THE EVENING
HOURS. RECOVERIES TONIGHT WILL BE EXCELLENT OVER A GOOD CHUNK OF THE
EAST WITH FAIR TO GOOD VALUES ALONG THE CENTRAL MT CHAIN.

LOW/MID LEVEL FLOW WILL CONTINUE TO BACK FROM SOUTHWEST TO MORE
SOUTHERLY TUESDAY AND WEDNESDAY AS THE UPPER HIGH SHIFTS EAST. THE
MAIN AXIS FOR MID LEVEL MOISTURE AND INSTABILITY WILL AFFECT CENTRAL
AND WESTERN NM WITH MORE DRY LIGHTNING POTENTIAL. DAILY SLOSHING OF
THE LOW LEVEL MOISTURE WILL ALSO OCCUR OVER E NM. CURRENT GRIDS
DEPICT SOME LOCAL CRITICAL FIRE WX CONDITIONS ACROSS EASTERN NM
DURING THIS PERIOD FROM LOW LEVEL GRADIENT WINDS HOWEVER WILL HOLD
OFF ON WATCH FOR NOW. CONDITIONS LOOK MARGINAL ATTM AND WOULD NOT
BE SURPRISED IF TODAYS CONVECTION GREASES THE ENGINE FOR MORE
COVERAGE OF DIURNAL STORMS THAN CURRENTLY DEPICTED BY MODELS.

A WEAK UPPER LEVEL WAVE WILL SLIDE EAST ACROSS THE CENTRAL ROCKIES
THURSDAY ALLOWING FOR STRONGER SW FLOW ALOFT OVER NORTHERN NM. THIS
WILL WEAKEN THE UPPER HIGH TO OUR EAST BUT IT JUST REBUILDS OVER THE
AREA INTO FRIDAY. EXTENDED GUIDANCE CONTINUES TO BRING AN EASTERLY
WAVE/TROPICAL DISTURBANCE TO THE NW ALONG THE TX/MEXICO BORDER WITH
A SIGNIFICANT SLUG OF MOISTURE MOVING TOWARD CHIHUAHUA BY THE
WEEKEND.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

46/07
Hazardous weather outlook, Jun 27, 5:52 AM MDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT MON JUN 27 2011

NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. THE STORMS
WILL FAVOR THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT
HIGHLANDS AND NORTHEAST PLAINS. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL BE RELEGATED TO THE NORTHEAST WHERE STORMS
COULD PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.
STORMS THAT DEVELOP TO THE WEST OF THE CENTRAL MOUNTAIN CHAIN WILL
BE DRY BUT CAPABLE OF PRODUCING STRONG AND ERRATIC WIND GUSTS
WHICH MAY ENHANCE WILDFIRE ACTIVITY.

SMOKE FROM THE LAS CONCHAS AND PACHECO FIRES WILL REDUCE
VISIBILITIES AND IMPACT AREAS TO THE EAST AND NORTHEAST OF THE
FIRE. AN AIR QUALITY ALERT REMAINS IN EFFECT FOR TODAY.

FOR TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE GAPS OF THE
CENTRAL MOUNTAIN CHAIN CAUSING A MODERATE TO STRONG EAST CANYON
WIND EVENT IN THE ALBUQUERQUE METRO AREA. SUSTAINED EASTERLY WINDS
OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. CONTACT YOUR LOCAL
LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT
1.888.386.7637 TO REPORT LARGE HAIL...DAMAGING WINDS...TORNADOES
AND WILDFIRES. VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ.

17

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:30 PM MDTSevere Thunderstorm WarningABQTorrance30 min
Jun 27, 3:00 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance30 min
Jun 27, 3:37 PM MDTSpecial Weather StatementABQTorrance23 min
Jun 27, 3:47 PM MDTSevere Thunderstorm WarningABQLincoln28 min
Jun 27, 4:06 PM MDTSevere Thunderstorm WarningABQTorrance24 min
Jun 27, 4:11 PM MDTSpecial Weather StatementABQSan Miguel34 min
Jun 27, 4:15 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance45 min
Jun 27, 4:16 PM MDTSevere Thunderstorm WarningABQLincoln44 min
Jun 27, 4:26 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance49 min
Jun 27, 4:56 PM MDTSpecial Weather StatementABQMora34 min
Jun 27, 4:58 PM MDTSpecial Weather StatementABQLincoln32 min
Jun 27, 5:16 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 27, 5:29 PM MDTSpecial Weather StatementABQColfax31 min
Jun 27, 5:32 PM MDTSpecial Weather StatementABQLincoln28 min
Jun 27, 5:52 PM MDTSevere Thunderstorm WarningABQColfax23 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.